Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 263, NWS Tulsa, OK

August 5, 1992Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 1992, 4:03 AM CDT for Creek County, Oklahoma. It was in force for 57 min.

The area

The counties it named.

The facts

Issued
Aug 5, 1992, 4:03 AM CDT (09:03 UTC)
Expired
Aug 5, 1992, 5:00 AM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Creek County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3180 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
5.2
Supercell composite
25.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 050904
SVRTUL
OKC037-051000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
403 AM CDT WED AUG 5 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  500 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN NORTHEAST OKLAHOMA
 
   ...CREEK COUNTY
 
AT 4 AM NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM
5 MILES NORTHWEST OF OILTON. MOVEMENT WAS SOUTHEAST
AT 15 MILES AN HOUR.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:04 PM CDT, 6 hours 59 minutes earlier.

Area forecast discussion, Aug 4, 9:04 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT TUE AUG 4 1992

SFC BNDRY LOCATED OVR XTRM SRN PART OF STATE THIS EVNG.  LATEST ADAP
SHOWING BEST INSTBLTY ALSO OVR THIS AREA ALONG WITH GOOD MOISTR CONVG.
SCTD RW/TRW HAVE BEEN ON THE INCRS OVR PITTSBURG AND MCINTOSH COUNTIES
PAST HR.  WL UP THE POPS ACRS THE AREA FOR TNGT...ALONG WITH A FEW
MINOR MIN TEMP ADJSTMNTS.

...04...

.OK...NONE.

In the hours before

Special weather statement, Aug 5, 1:11 AM CDT, 2 hours 52 minutes before
OKZ031-033-034-050700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
109 AM CDT WED AUG 5 1992

..SEVERE THUNDERSTORM WARNINGS CONTINUE FOR SOUTHEASTERN OKFUSKEE
  AND HASKELL COUNTIES UNTIL 130 AM...
...SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY HAS EXPIRED...

NUMEROUS STRONG TO SEVERE THUNDERSTORMS CONTINUED ACROSS EASTERN
OKLAHOMA EARLY THIS MORNING.  THE AREAL COVERAGE OF THE THUNDERSTORMS
HAS INCREASED DURING THE PAST HOUR...THOUGH THE INTENSITY OF THE
THUNDERSTORM ACTIVITY HAS BEEN ON THE DECREASE.

THUNDERSTORMS PRODUCED HAIL IN PITTSBURG COUNTY RANGING FROM
GOLFBALL TO BASEBALL SIZED BETWEEN MIDNIGHT AND 1230 AM.
VERY HEAVY RAIN AND FREQUENT LIGHTNING ALSO WERE REPORTED WITH
THESE STORMS.

STAY TUNED FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 5, 1:20 AM CDT, 2 hours 43 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
120 AM CDT WED AUG 05 1992

TIME (CDT)        COUNTY         REPORT

...AUGUST 4

1130 PM            OKFUSKEE     NICKEL SIZE HAIL 2 EAST OF OKEMAH

...AUGUST 5

1200 AM            MCALESTER    GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
                                EAST OF  MCALESTER

1215 AM            MCALESTER    GOLFBALL HAIL IN HARTSHORNE

 100 AM            MCINTOSH     NICKEL SIZE HAIL...50+ MPH WIND
                                3 MILES WEST OF EUFAULA
Local storm report, Aug 5, 2:10 AM CDT, 1 hour 53 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT WED AUG 05 1992

TIME (CDT)        COUNTY         REPORT

...AUGUST 4

1130 PM            OKFUSKEE     NICKEL SIZE HAIL 2 EAST OF OKEMAH

...AUGUST 5

1200 AM            PITTSBURG    GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
                                EAST OF  MCALESTER

1215 AM            PITTSBURGH   GOLFBALL HAIL IN HARTSHORNE

 100 AM            MCINTOSH     NICKEL SPIZE HAIL...50+ MPH WIND
                                3 MILES WEST OF EUFAULA
Local storm report, Aug 5, 2:11 AM CDT, 1 hour 52 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT WED AUG 05 1992

TIME (CDT)        COUNTY         REPORT

...AUGUST 4

1130 PM            OKFUSKEE     NICKEL SIZE HAIL 2 EAST OF OKEMAH

...AUGUST 5

1200 AM            PITTSBURG    GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
                                EAST OF  MCALESTER

1215 AM            PITTSBURG    GOLFBALL HAIL IN HARTSHORNE

 100 AM            MCINTOSH     NICKEL SXIZE HAIL...50+ MPH WIND
                                3 MILES WEST OF EUFAULA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:23 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg67 min
Aug 4, 9:38 PM CDTSevere Thunderstorm WarningTSAMuskogee67 min
Aug 4, 10:02 PM CDTSevere Thunderstorm WarningTSAOkfuskee58 min
Aug 4, 10:30 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg60 min
Aug 4, 11:11 PM CDTSevere Thunderstorm WarningTSAOkfuskee49 min
Aug 5, 12:02 AM CDTSevere Thunderstorm WarningTSAPittsburg58 min
Aug 5, 12:21 AM CDTSevere Thunderstorm WarningTSAHaskell69 min
Aug 5, 12:53 AM CDTSevere Thunderstorm WarningTSAOkfuskee37 min
Aug 5, 1:40 AM CDTSevere Thunderstorm WarningTSAOkmulgee50 min
Aug 5, 2:41 AM CDTFlash Flood WarningTSAOkmulgee4 hr
Aug 5, 3:21 AM CDTSevere Thunderstorm WarningTSAPawnee69 min
Aug 5, 3:33 AM CDTSevere Thunderstorm WarningTSATulsa42 min
Aug 5, 5:07 AM CDTFlash Flood WarningTSAPawnee4 hr
Aug 5, 5:25 AM CDTSevere Thunderstorm WarningTSAOkfuskee65 min
Aug 5, 7:00 AM CDTSevere Thunderstorm WarningTSAPittsburg45 min
Aug 5, 7:22 AM CDTFlash Flood WarningTSAPittsburg4 hr
Aug 5, 9:03 AM CDTFlash Flood WarningTSAOkfuskee, Okmulgee5 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.